Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 6, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Apr 26, 2025, 1:54 PM PDT for Orange County, California. It took effect at Apr 27, 2025, 6:00 AM PDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2025, 1:54 PM PDT (20:54 UTC)
- In effect from
- Apr 27, 2025, 6:00 AM PDT
- Expired
- Apr 30, 2025, 9:00 PM PDT
- In force
- 4 days
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WHUS46 KSGX 262054 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 154 PM PDT Sat Apr 26 2025 CAZ552-270515- /O.NEW.KSGX.BH.S.0006.250427T1300Z-250501T0400Z/ Orange County Coastal Areas- 154 PM PDT Sat Apr 26 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...From Sunday morning through Wednesday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 16 to 18 second period. Highest surf will occur on south/southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CO
10 follow-up statements
884 WHUS46 KSGX 270448 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 948 PM PDT Sat Apr 26 2025 CAZ552-271300- /O.CON.KSGX.BH.S.0006.250427T1300Z-250501T0400Z/ Orange County Coastal Areas- 948 PM PDT Sat Apr 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PDT SUNDAY THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...From Sunday morning through Wednesday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 16 to 18 second period. Highest surf will occur on south/southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
597 WHUS46 KSGX 280118 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 618 PM PDT Sun Apr 27 2025 CAZ552-281300- /O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 618 PM PDT Sun Apr 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 16 to 18 second period. Highest surf will occur on south/southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
659 WHUS46 KSGX 280928 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 228 AM PDT Mon Apr 28 2025 CAZ552-281730- /O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 228 AM PDT Mon Apr 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 16 to 18 second period. Highest surf will occur on south/southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Stewey
768 WHUS46 KSGX 281545 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 845 AM PDT Mon Apr 28 2025 CAZ552-290500- /O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 845 AM PDT Mon Apr 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 16 to 18 second period. Highest surf will occur on south/southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
692 WHUS46 KSGX 290353 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 853 PM PDT Mon Apr 28 2025 CAZ552-291300- /O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 853 PM PDT Mon Apr 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 16 to 18 second period will prevail. Highest surf will occur on south/southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
333 WHUS46 KSGX 291953 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1253 PM PDT Tue Apr 29 2025 CAZ552-300515- /O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 1253 PM PDT Tue Apr 29 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 16 to 18 second period will prevail. Highest surf will occur on south/southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CO
947 WHUS46 KSGX 300319 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 819 PM PDT Tue Apr 29 2025 CAZ552-301315- /O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 819 PM PDT Tue Apr 29 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...Through Wednesday evening. Surf will begin to diminish Wednesday afternoon. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 16 to 18 second period will prevail. Highest surf will occur on south and southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
536 WHUS46 KSGX 301337 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 637 AM PDT Wed Apr 30 2025 CAZ552-302145- /O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 637 AM PDT Wed Apr 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...Through Wednesday evening. Surf will begin to diminish Wednesday afternoon. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 15 to 17 second period will prevail. Highest surf will occur on south and southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
640 WHUS46 KSGX 302059 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 159 PM PDT Wed Apr 30 2025 CAZ552-010400- /O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 159 PM PDT Wed Apr 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected. * WHERE...Orange County Beaches. * WHEN...Through Wednesday evening. Surf will begin to diminish Wednesday afternoon. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees with a 15 to 17 second period will prevail. Highest surf will occur on south and southwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
293 WHUS46 KSGX 010410 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 910 PM PDT Wed Apr 30 2025 CAZ552-010515- /O.EXP.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/ Orange County Coastal Areas- 910 PM PDT Wed Apr 30 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Swell and surf are subsiding. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 26, 9:17 AM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 26, 9:17 AM PDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
917 AM PDT Sat Apr 26 2025
.SYNOPSIS...
Cool and cloudy weather is expected through today, with light
showers and mountain snow. There will also be strong southwest to
west winds, strongest through mountain passes into deserts. There
is a slight chance of thunderstorms this afternoon. High pressure
will slowly rebuild next week for fair and warmer weather, with
the usual coastal clouds during the nights and mornings.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A low pressure system is just south of Point Conception, with the
associated front to the west and south of the low currently
making its way into the L.A. metro area. The front will continue
southwest through the day, moving into Orange and west Riverside
and San Bernardino counties now through 10 AM this morning, then
reaching western San Diego County by about 11 AM to noon. As the
front works its way from the coast to the mountains through about
5 PM, it will bring widespread, if light, rain, gusty southwest to
west winds, especially to the mountains and deserts, and mountain
snow above 5000-6000 feet. There is a slight chance for isolated
thunderstorms as cold air and instability move in, highest chances
(about 10%) in Orange and western Riverside and San Bernardino
counties. Isolated hit-and-miss showers will linger behind the
front through Sunday morning.
Rain totals for this event (or liquid equivalent above the snow
line) will be from about 0.05" to a quarter inch for coastal and
valley areas, a couple of hundredths to about a tenth of a inch
for the western high desert, and 0.25" to 0.60" for most areas in
the mountains with up to an inch locally on the windward slopes of
the San Bernardino and San Gabriel mountains, most of which will
fall as snow. Snow levels with the frontal precipitation band this
afternoon will generally be between 5000 and 6000 feet, then drop
to 4500 to 5000 feet this evening as showers become isolated.
Wet, heavy snow totals of up to 5 inches in the San Bernardino
Mountains, up to 3 inches in the Riverside Mountains, and up to an
inch or so in the San Diego Mountains is expected between now and
Sunday afternoon above 5500 feet.
The Coachella Valley and San Diego deserts, meanwhile, will
largely miss out on any precipitation, but will see already breezy
winds pick up this afternoon and evening. Southwest to west winds
will peak at 25 to 40 mph over the mountains and deserts, with
gusts to 55 mph. As per usual, strongest winds are expected
through areas like the Banning/San Gorgonio Pass on I-10 and
through Walker Canyon on I-8, leading to difficult driving
conditions, especially for high profile vehicles.
The main low pressure system along with the front pass to the
northeast this evening, bringing an end to widespread
precipitation but with lingering showers overnight. Showers taper
off from the northwest to southeast overnight, lingering in San
Diego County longest through Sunday morning. Weaker low pressure
remains aloft into early next week, and lingering moisture and
weak lift could result in a few pop up showers over the mountains
late Sunday afternoon, but with the moisture source effectively
cut off the remainder of the region will see dry weather. This
will result in continued cooler than average temperatures region-
wide through Monday, however, albeit slightly warmer than today
will be.
PREV DISCUSSION...Issued 235 AM PDT Sat Apr 26 2025...
Temperatures will return to near normal on Tuesday and slowly rise
through Friday, reaching the mid to upper 70s in the inland
valleys. Beyond Wednesday, solutions among ensemble members across
model platforms begin to diverge significantly eroding confidence
in forecast details. In general, we can expect seasonal weather,
with minor day-to-day variations in the marine layer clouds and
fog during the nights and mornings. The mountains and deserts will
have fair weather and near to slightly above normal temperatures.
&&
.AVIATION...
261600Z....Coasts/Valleys/Coastal Mountain Slopes...SCT-BKN clouds
with bases 3000-6000 ft MSL will continue into the afternoon.
Mountain terrain will be obscured in clouds, significantly reducing
visibility. SCT SHRA expected to move northwest to southeast across
the coastal basin through 02Z Sun. Local VIS 3-5 miles and bases
locally as low as 1500-2500 ft MSL in SHRA. There is a slight chance
(10-15%) of ISO TS this afternoon. Gradual clearing expected
overnight into Sunday morning.
Mountains/Deserts...Areas of westerly winds with gusts 30-50 kt will
continue through tonight, strongest from the mountain crests through
the desert mountain slopes. Up/down drafts expected over and east of
the mountains. Periodic gusts to 30-35 kt this afternoon/evening may
occur at PSP. SHRA/SHSN will occur in the mountains into early
Sunday morning, with widespread terrain obscurations in clouds. A
gradual clearing will occur overnight into Sunday morning.
&&
.MARINE...
There is a slight chance (10-15 percent) of thunderstorms over
the waters this afternoon and evening which may bring brief heavy
rainfall, reduced visibility, erratic winds, and lightning. No
hazardous marine conditions are expected Sunday through Wednesday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 11 PM PDT this evening for
Riverside County Mountains-San Bernardino County Mountains.
Wind Advisory until 11 PM PDT this evening for Apple and Lucerne
Valleys-San Diego County Deserts-San Gorgonio Pass near
Banning.
PZ...None.
&&
PUBLIC...CSP
AVIATION/MARINE...CONearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.